PEETERS ONLINE JOURNALS
Peeters Online Bibliographies
Peeters Publishers
this issue
  previous article in this issuenext article in this issue  

Document Details :

Title: Hypokaliëmie, ongecontroleerde arteriële hypertensie en atriale flutter bij een 63-jarige vrouw
Author(s): ALLAMANI M, VELKENIERS B, FRANCOIS K, UNUANE D
Journal: Tijdschrift voor Geneeskunde
Volume: 67    Issue: 16   Date: 2011   
Pages: 785-787
DOI: 10.2143/TVG.67.16.2001025

Abstract :
Een 63-jarige vrouw bood zich aan op de Spoedgevallendienst vanwege algemene malaise, hartkloppingen en hypertensie. Haar voorgeschiedenis vermeldt hypertensie en hypercholesterolemie, beide goed gecontroleerd over de laatste 6 maanden. De patiënte vertoonde hypertensie, hypokaliëmie en atriale flutter met onderdrukt plasmarenine en aldosteron.
Na exhaustieve anamnese wordt het overmatige gebruik van drop in de laatste weken voor opname geduid als oorzaak van het pseudohyperaldosteronisme.
De patiënte werd behandeld met kaliumvervanging met normalisatie van het hartritme. Na het stoppen van het dropgebruik normaliseerde de bloeddruk en kwamen hypokaliëmie en ritmestoornissen niet meer voor.
De artsen moeten zich informeren over de consumptie van producten die glycyrrhinezuur bevatten bij patiënten met onverklaarde hypertensie, hypokaliëmie en hartritmestoornissen.
Het belang van de dropgeïnduceerde hypokaliëmie voor de ontwikkeling van aritmie wordt onderschat door het kleine aantal gepubliceerde gevallen. We concluderen dat patiënten die gebruikmaken van diuretica en een aanleg hebben voor hartritmestoornissen drop dienen te vermijden.





Hypokalemia, uncontrolled hypertension and atrial flutter in a 63-year-old woman
A 63-year-old female presented to the emergency department because of general malaise, palpitations, and hypertension. The patient developed hypokalemia, hypertension and atrial flutter due to an apparent mineralocorticoid excess syndrome associated with liquorice consumption. After exhaustive anamnesis the excessive consumption of liquorice in the weeks prior to admission was identified as the cause of the apparent mineralocorticoid excess syndrome.
The initial serum potassium was low: 2.6 mmol/L. The patient was treated with potassium infusions, and the cardiac rhythm normalized. After the patient stopped the liquorice consumption, the hypokalemia and arrhythmias did not recur and the blood pressure was stabilized.
The physicians should inquire about the consumption of products that may contain liquorice extracts when patients present with unexplained hypertension, hypokalemia and cardiac arrhythmia.
The importance of liquorice-induced hypokalemia for the development of arrhythmias is underestimated from the small number of published cases. Patients who use diuretics may be in particular vulnerable to this complication and should avoid liquorice.

download article




18.206.194.83.